Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 36, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jul 14, 2016, 3:55 AM CDT. It took effect at Jul 14, 2016, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2016, 3:55 AM CDT (08:55 UTC)
- In effect from
- Jul 14, 2016, 10:00 AM CDT
- Expired
- Jul 14, 2016, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
653 WHUS74 KBRO 140855 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 355 AM CDT THU JUL 14 2016 ...STRONGER SOUTHEAST WINDS WILL MEET ADVISORY CONDITIONS... .HIGH PRESSURE WILL CONTINUE TO COVER THE GULF, INTERACTING WITH LOWER PRESSURE INLAND TO SUPPORT THE TIGHTER LOCAL PRESSURE GRADIENT CAUSING THE STRONGER WINDS TODAY. GMZ130-132-135-141500- /O.NEW.KBRO.SI.Y.0039.160714T1500Z-160714T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 355 AM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * WINDS...SOUTHEAST 16 TO 21 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-141500- /O.NEW.KBRO.SC.Y.0036.160714T1500Z-160714T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 355 AM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * WINDS...SOUTHEAST 16 TO 21 KNOTS. * WAVES/SEAS...TWO TO FOUR FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
685 WHUS74 KBRO 141459 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 959 AM CDT THU JUL 14 2016 ...STRONGER SOUTHEAST WINDS WILL MEET ADVISORY CONDITIONS... .HIGH PRESSURE WILL CONTINUE TO COVER THE GULF... INTERACTING WITH LOWER PRESSURE INLAND TO SUPPORT THE TIGHTER LOCAL PRESSURE GRADIENT CAUSING THE STRONGER WINDS TODAY. GMZ130-132-135-142100- /O.CON.KBRO.SI.Y.0039.160714T1500Z-160714T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 959 AM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...SOUTHEAST 16 TO 21 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-142100- /O.CON.KBRO.SC.Y.0036.160714T1500Z-160714T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 959 AM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...SOUTHEAST 16 TO 21 KNOTS. * WAVES/SEAS...TWO TO FOUR FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 19
995 WHUS74 KBRO 142106 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 406 PM CDT THU JUL 14 2016 ...STRONGER SOUTHEAST WINDS WILL CONTINUE OVER THE LAGUNA MADRE... .HIGH PRESSURE WILL CONTINUE TO COVER THE GULF...INTERACTING WITH LOWER PRESSURE INLAND TO SUPPORT THE TIGHTER LOCAL PRESSURE GRADIENT CAUSING THE STRONGER WINDS THIS EVENING. GMZ130-132-135-150300- /O.EXP.KBRO.SI.Y.0039.000000T0000Z-160714T2100Z/ /O.NEW.KBRO.SI.Y.0040.160714T2106Z-160715T0300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 406 PM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...SOUTHEAST 20 TO 25 KNOTS. * BAY CONDITIONS...CHOPPY TO ROUGH WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-142215- /O.EXP.KBRO.SC.Y.0036.000000T0000Z-160714T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 406 PM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS ARE EXPECTED TO GENERALLY REMAIN BELOW ADVISORY CRITERIA. HOWEVER...SOME BRIEF GUSTS OVER 20 KNOTS MAY BE POSSIBLE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 12:58 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 14, 12:58 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 1258 AM CDT THU JUL 14 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR now with maybe a wisp of higher clouds. Mostly clear for the rest of the night with a few low clouds moving in toward dawn. Some guidance suggests a brief period of MVFR at dawn but coverage will vary across the area and will not carry in this TAF set. Otherwise breezy south southeast winds with VFR skies today, with few to sct low clouds from mid to late morning through afternoon. A stolid mid level ridge over the southwest U.S. and high pressure over the Gulf interacting with lower pressure inland is resulting in fairly persistent short term conditions. && .PREV DISCUSSION... /issued 657 PM CDT WED JUL 13 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...High pressure will remain in control keeping dry conditions in place. The pressure gradient will weaken tonight some to night and decoupling will allow the winds to lessen. However...gusty conditions will continue on Thursday. Brief MVFR cigs are expected once again near daybreak. PREV DISCUSSION... /issued 249 PM CDT WED JUL 13 2016/ SHORT TERM (Tonight through Thursday Night): A weak, inverted 500 mb trough has now moved well inland into Mexico, per latest water-vapor satellite imagery, after causing minimal impacts to the CWA...just very isolated showers and a thunderstorm offshore this morning. Drier mid-level air can already be seen moving in, which is in line with short-term model guidance. Broad mid-level high with center over the Desert Southwest then reasserts itself overnight and into Thursday for hot, breezy,and rain-free conditions yet again. Temps and dewpoints look to be about the same as today, with associated heat indices in the 105-110 degree range. By Thursday night, mid-level high center shifts west a bit, with a low along the central Gulf coast. This still leaves the area in subsident flow between the two features so no change in the weather is expected. LONG TERM (Friday through Wednesday): Changes in the upper pattern over the U.S. through the period will finally bring chances of precipitation back into the forecast Mon-Wed next week. For Fri/Sat, strong high pressure will remain centered over southeast AZ/southwest NM/northern Mexico and this will cause the dry and subsident effects of the high to continue to be felt over deep south TX. Around Sunday, the strong upper high will begin to migrate toward the central part of the U.S. while an inverted trof over the south TX coast makes its way westward across the forecast area. While the inverted trof will help to spark some showers/thunderstorms over the Gulf waters Sat/Sun, it will not contribute greatly for chances of precipitation over the land areas. On Monday, the strong high pressure from the previous days looks to become centered over KS and strengthen further. Despite this strengthening, deep south TX will be much farther away from the high and the subsident nature of the atmosphere over the forecast area will be eased aloft somewhat. Additionally, the upper flow will become more conducive to onshore moisture transport. Because of this, it currently looks as if a sea breeze pattern will establish itself for the Mon-Wed timeframe. While not a whole lot of convective action is expected for Monday, as moisture continues to increase Tue/Wed, chances of showers and thunderstorms will spread further inland each day. While additional moisture and somewhat lower 500 mb heights might be the necessary ingredients to bring a little bit of cooling to already somewhat above normal temperatures during this time, the numerical model guidance is not showing this. Basically, temperatures look to remain at or somewhat above normal during the first half of next week. MARINE (Tonight through Thursday Night): Buoy 42020 reporting southerly winds around 14 knots gusting to around 16 knots with seas slightly under 4 feet as of 13 CDT/18 UTC. Persistent thermal low pressure over the Desert Southwest and northern Mexico will interact with high pressure over the Gulf of Mexico throughout the forecast period. Resultant moderate to fresh winds are driving current SCA for the Laguna Madre until 9pm and SCEC over the near- shore waters. These conditions are expected to be similar again on Thursday. Tightening pressure gradient Thursday night may also result in SCEC conditions for the outer Gulf waters at that time. Friday through Wednesday: Surface pressure gradient across the northwest Gulf looks to remain slack enough through the extended period to preclude any marine hazard headlines. Bottom-line is modest winds/seas for rather optimum boating conditions. However, there is a slight chance for showers and thunderstorms Sat through Wed. && .BRO Watches/Warnings/Advisories... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 54/61
Hazardous weather outlook, Jul 13, 4:51 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 451 PM CDT WED JUL 13 2016 TXZ248>257-142200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 451 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-142200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 451 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY FOR WINDS REMAINS EFFECT FOR THE LAGUNA MADRE UNTIL 9PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER SMALL CRAFT ADVISORY FOR WINDS MAY BE REQUIRED FOR THE LAGUNA MADRE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:55 AM CDT | Small Craft Advisory for Winds | BRO | 12 hr | |
| Jul 14, 4:06 PM CDT | Small Craft Advisory for Winds | BRO | 6 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.